Alert archive / Alabama / Flash Flood Warnings in 1998
Flash Flood Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Mar 8, 1998, 5:38 AM CST for Crenshaw County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1998, 5:38 AM CST (11:38 UTC)
- Expired
- Mar 8, 1998, 9:20 AM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Crenshaw County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMOB 081139
FFWMOB
ALC041-081520-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
538 AM CST SUN MAR 8 1998
THE NATIONAL WEATHER SERVICE IN MOBILE AL HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 920 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN SOUTHERN ALABAMA
...CRENSHAW COUNTY
...DAM FAILURE...
THE CLARKE FISH DAM LOCATED JUST NORTH OF DOZIER HAS FAILED...AS
VERIFIED BY CRENSHAW COUNTY EMA.
THE NEAREST DOWNSTREAM POINT OF REFERENCE IS THE TOWN OF DOZIER.
THE EXPECTED TRAVEL TIME OF THE CREST IS 40 MINUTES AND WILL BRING 3.3
FEET TO THE TOWN OF DOZIER.
ALL PERSONS LIVING IN OR NEAR THE FLOOD AREA SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY!!!
FURTHER STATEMENTS WILL BE ISSUED AS MORE INFORMATION BECOMES
AVAILABLE.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 3:18 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 8, 3:18 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 318 AM CST SUN MAR 8 1998 00Z NGM DATA A WELCOME SIGHT FOR THIS FORECAST. H5 LOW MOVES NE TO NE AR WITH SFC LOW LIFTING TO WRN KY BY 00Z MON. COLD FRONT SEEN IN CURRENT SFC ANAL PUSHING OFF THE TX COAST AND SOON TO ENTER WRN MS. KMOB LOOP SHOWS SQUALL LINE WITH VERY HEAVY RAIN ADVANCING EWD...SO WILL KEEP FFW TODAY FOR NW FL AND AL COUNTIES GENERALLY EAST OF INTERSTATE 65...AND WILL LIKELY DROP THIS LATER THIS MORNING AS LL JET SHIFTS FURTHER EAST. WV SAT LOOP SHOWS PROMINENT DRY SLOT ADVANCING RAPIDLY NEWD INTO TN/KY AND LESS QUICKLY INTO AL IN WAKE OF SQUALL LINE. NGM PROGS DEEP DRY AIR TO CONTINUE ADVECTING INTO CWA THROUGH TODAY. EXPECT COLD FRONT TO DECELERATE TODAY AS SFC LOW LIFTS NE WHICH PUT EXPECTED FROPA BY MIDDAY FOR WRN CWA AND EXIT ERN CWA DURING THE MID AFT HOURS. PER COORD WITH BHM/SPC...THINKING IS THAT SUFFICIENT LL MOISTURE WILL BE AVAILABLE WITH FRONT TO INITIATE THUNDERSTORMS. CONSIDERING COOL AND DEEP DRY AIR ALOFT AND STRONG DYNAMICS ADVANCING INTO CWA THIS AFT...WILL KEEP SVR WORDING IN ZONES FOR TODAY DESPITE ONLY MILD LL SHEAR. DRY CONDITIONS FINALLY ARRIVE FOR TONIGHT AND SUN. OVER THE COASTAL WATERS...HAVE ACTUALLY ATTAINED GALE CONDITIONS AT DPI...BUT WINDS WILL SUBSIDE IN NEXT FEW HOURS AS SQUALL LINE ADVANCES SLOWLY EASTWARD. WINDS ELSEWHERE WILL REMAIN IN SCA RANGE THROUGH MON AS COLD FRONT PUSHES THROUGH TODAY SWITCHING WINDS TO THE W AND THEN TO THE NW FOR TONIGHT. MOB 72/43/56/33 6100 PNS 73/45/58/35 7100 DTS 70/48/61/38 +100 EVR 71/43/52/29 7100 29
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:14 PM CST | Flash Flood Warning | MOB | Mobile | 116 min |
| Mar 8, 12:19 AM CST | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Mar 8, 12:46 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 64 min |
| Mar 8, 12:59 AM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 8, 1:08 AM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 2 hr |
| Mar 8, 1:33 AM CST | Flash Flood Warning | MOB | Covington | 117 min |
| Mar 8, 2:18 AM CST | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 4 hr |
| Mar 8, 2:18 AM CST | Flash Flood Warning | MOB | Conecuh, Covington | 4 hr |
| Mar 8, 3:57 AM CST | Severe Thunderstorm Warning | MOB | Covington | 63 min |
| Mar 8, 4:27 AM CST | Flash Flood Warning | MOB | Conecuh | 2 hr |
| Mar 8, 5:58 AM CST | Flash Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia | 4 hr |
| Mar 8, 5:58 AM CST | Flash Flood Warning | MOB | Mobile | 4 hr |
| Mar 8, 10:09 AM CST | Severe Thunderstorm Warning | MOB | Butler | 61 min |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Covington, Escambia | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Baldwin | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Butler, Conecuh | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Mobile | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Crenshaw | 5 hr |
| Mar 8, 1:48 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 62 min |
| Mar 8, 2:08 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Mar 8, 2:20 PM CST | Tornado Warning | MOB | Butler | 50 min |
| Mar 8, 2:47 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 63 min |
| Mar 8, 2:47 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 63 min |
| Mar 8, 3:18 PM CST | Severe Thunderstorm Warning | MOB | Butler | 62 min |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Baldwin, Escambia | 6 hr |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Butler, Conecuh, Covington | 6 hr |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Crenshaw | 6 hr |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Mobile | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.